MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CMZ2082N
Medical Device Problem Codes Air Leak (1008); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the balloon of this tracheostomy tube would not inflate properly as there was an air leak.The tracheostomy tube was removed and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Two used tracheostomy tubes were received for investigation.A leak test was performed, and a large tear/rupture was found, causing the leak.The device history record was reviewed and no nonconformance's were found.The investigation did not reveal any intrinsic manufacturing defects with the returned devices.

Brand Name
PORTEX® BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7437811
Report Number3012307300-2018-01199
Device Sequence Number19161075
Product Code JOH
UDI-Device Identifier15019517111569
UDI-Public15019517111569
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/11/2022
Device Catalogue NumberCMZ2082N
Device Lot NumberDS011103
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;